A Milwaukee, Wisconsin boy died Friday after taking oxycodone following a tonsillectomy, reports the Milwaukee Journal Sentinel.
Solomon Womack, 9, had his tonsils removed last week at a Children’s Hospital of Wisconsin outpatient clinic. He received a dose of the painkiller after his surgery, and his mother gave him a second dose later that evening.
His parents called 911 when they noticed Solomon had trouble breathing after the second dose. Doctors pronounced him dead three days after he was rushed to the hospital for emergency treatment.
Marc Gorelick, the hospital’s chief operating officer, told the newspaper that he could not comment on the case. But he did state to the Journal Sentinel that “serious complications from standard procedures are extremely rare.”
The publication reports Solomon’s father told the medical examiner’s office that he gave the hospital a sample of his son’s prescription, which hospital officials sent to an “independent third party” for testing.
Gorelick issued this statement via the Journal Sentinel:
“On behalf of all of our doctors, nurses and medical staff, I want to express our sadness and deepest sympathy to the family.”
May he rest in peace.
SOURCE: Milwaukee Journal Sentinel | PHOTO CREDIT: Getty
9-Year-Old Boy Dies Tragically After Tonsillectomy was originally published on newsone.com